Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes exhaustion, lack of coordination, confusion and feet pain while on Gabapentin?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3826 Questions
Question
FAMILY DOCTOR PRESCRIBED GABAPENTIN 300MG 3 TIMES DAILY FOR NEUROPATHY IN MY FEET. I HAVE BEEN TAKING IT FOR 2 WEEKS. HIS DIAGNOSIS WAS NEUROPATHY BROUGHT ON BY ALCOHOL ABUSE FOR APPROX 1 1/2 YEARS. I AM RECOVERED AND SOBER FOR 2 MONTHS. I VISIT HIS OFFICE ONCE A WEEK FOR BLOOD WORK. GLUCOSE HAS BEEN IN THE 94-102 AREA. LIVER ENZYMES ARE ELEVATED BUT HAVE BEEN DECREASING EACH WEEK. KIDNEY FUNCTION GOOD. I AM OVERWEIGHT. 315LBS. AND 5'10". TODAY I HAVE BEEN HAVING SPELLS OF EXTREME FATIQUE, LACK OF COORDINATION, CONFUSION, MUSCLE ACHES IN LEGS AND INCREASED PAIN IN FEET. I AM EATING WELL, DRINKING WATER GETTING A REASONABLE NIGHTS SLEEP. I DID TAKE MY THREE DOSES OF GABAPENTIN CLOSER TOGETHER THAN NORMAL. CAN THIS BE THE CAUSE OF THE SYMPTOMS OR IS THERE POSSIBLY ANOTHER MORE SERIOUS PROBLEM? I WAS CONCERNED ABOUT DIABETES BUT MY DOCTOR HAS BEEN ASSURING ME THAT I AM NOT DIABETIC.
Wed, 9 May 2018 in Brain and Spine
 
 
Answered by Dr. Ivo Ditah 17 minutes later
Brief Answer:
YOu are not diabetic!

Detailed Answer:
Hi and thanks so much for this query.

I am so sorry to hear about these symptoms that you have reported.

1. Being a one day observation, I will recommend we look into this longer. If these symptoms persist, it is unlikely that they are related to the closer medication doses. If they regress, then we can possibly conclude as such. However, we cannot conclude at this time. Keep me updated in the next 24hours.

2. Your blood sugars are normal. There are no concerns about diabetes at this time.

I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor